Alert archive / Virginia / Tornado Warnings in 2010
Tornado Warning 19, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at Oct 27, 2010, 12:16 AM EDT for Henry County, Pittsylvania County, City of Danville, Virginia. It was in force for 44 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 27, 2010, 12:16 AM EDT (04:16 UTC)
- Expired
- Oct 27, 2010, 1:00 AM EDT
- In force
- 44 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties City of Danville, VA, Henry County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 79 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 27, 12:20 AM EDT | TSTM WND DMG | 5 Ese Axton, VA | SIDING TORN OFF OF HOUSE. WINDOW BUSTED. TREES AND POWER LINES DOWN. |
| Oct 27, 12:30 AM EDT | TSTM WND DMG | 4 Sse Axton, VA | TREE DOWN ON CASCADE MILL ROAD |
| Oct 27, 12:30 AM EDT | TSTM WND DMG | 5 E Axton, VA | DAMAGE AT 3740 WHISPERING PINES ROAD. SIDING OFF OF HOUSE AND POOL HOUSE. ALSO ROOF PULLED UP ON POOL HOUSE. |
| Oct 27, 12:33 AM EDT | TSTM WND DMG | 4 Se Axton, VA | TREES AND POWER LINES DOWN ON HWY 58 |
| Oct 27, 12:35 AM EDT | TSTM WND DMG | 4 Se Swansonville, VA | TELEPHONE POLE BLOWN DOWN |
| Oct 27, 12:40 AM EDT | TSTM WND DMG | 3 E Axton, VA | TELEPHONE LINES DOWN |
| Oct 27, 12:40 AM EDT | TSTM WND DMG | 6 Sw Blairs, VA | TELEPHONE POLE SNAPPED IN HALF |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 7:19 PM EDT | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 4.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 321 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 510 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
330
WFUS51 KRNK 270416
TORRNK
VAC089-143-590-270500-
/O.NEW.KRNK.TO.W.0019.101027T0416Z-101027T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1216 AM EDT WED OCT 27 2010
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* TORNADO WARNING FOR...
CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA
SOUTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA
PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 100 AM EDT.
* AT 1211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR AIKEN
SUMMIT...OR NEAR AXTON...MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
DRY FORK...
JAVA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
WHEN IT IS SAFE TO DO SO...PLEASE RELAY YOUR SEVERE WEATHER REPORTS
TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT...1...8 6
6...2 1 5...4 3 2 4.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT WEDNESDAY MORNING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3655 7973 3667 7981 3700 7934 3685 7918
3657 7921 3655 7950
TIME...MOT...LOC 0416Z 240DEG 45KT 3663 7966
$$
PC4 follow-up statements
594
WWUS51 KRNK 270423
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1223 AM EDT WED OCT 27 2010
VAC089-143-590-270500-
/O.CON.KRNK.TO.W.0019.000000T0000Z-101027T0500Z/
CITY OF DANVILLE VA-HENRY VA-PITTSYLVANIA VA-
1223 AM EDT WED OCT 27 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR THE CITY
OF DANVILLE... PITTSYLVANIA AND SOUTHEASTERN HENRY COUNTIES...
AT 1221 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED SOUTH OF
SWANSONVILLE...OR 7 MILES EAST OF AXTON...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
SWANSONVILLE...
CALLANDS...
DRY FORK...
CHATHAM...
JAVA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT WEDNESDAY MORNING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3655 7973 3667 7981 3700 7934 3685 7918
3657 7921 3655 7950
TIME...MOT...LOC 0423Z 240DEG 45KT 3667 7956
$$
PC161
WWUS51 KRNK 270438
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1238 AM EDT WED OCT 27 2010
VAC089-270447-
/O.CAN.KRNK.TO.W.0019.000000T0000Z-101027T0500Z/
HENRY VA-
1238 AM EDT WED OCT 27 2010
...THE TORNADO WARNING FOR SOUTHEASTERN HENRY COUNTY IS CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT WEDNESDAY MORNING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3655 7950 3675 7967 3678 7966 3700 7934
3685 7918 3657 7921
TIME...MOT...LOC 0437Z 240DEG 45KT 3675 7937
$$
VAC143-590-270500-
/O.CON.KRNK.TO.W.0019.000000T0000Z-101027T0500Z/
CITY OF DANVILLE VA-PITTSYLVANIA VA-
1238 AM EDT WED OCT 27 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR THE CITY
OF DANVILLE... PITTSYLVANIA COUNTY...
AT 1234 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR DRY FORK...OR NEAR
BLAIRS...MOVING NORTHEAST AT 45 MPH. THE STORM WILL APPROACH CHATHAM
IN THE NEXT 15 MINUTES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT WEDNESDAY MORNING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3655 7950 3675 7967 3678 7966 3700 7934
3685 7918 3657 7921
TIME...MOT...LOC 0437Z 240DEG 45KT 3675 7937
$$
PC271
WWUS51 KRNK 270451
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1251 AM EDT WED OCT 27 2010
VAC590-270500-
/O.CAN.KRNK.TO.W.0019.000000T0000Z-101027T0500Z/
CITY OF DANVILLE VA-
1251 AM EDT WED OCT 27 2010
...THE TORNADO WARNING FOR THE CITY OF DANVILLE... IS CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT WEDNESDAY MORNING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3657 7932 3684 7957 3687 7953 3700 7934
3685 7918 3657 7921
TIME...MOT...LOC 0450Z 240DEG 45KT 3683 7919
$$
VAC143-270500-
/O.CON.KRNK.TO.W.0019.000000T0000Z-101027T0500Z/
PITTSYLVANIA VA-
1251 AM EDT WED OCT 27 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR CENTRAL
PITTSYLVANIA COUNTY...
AT 1248 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR JAVA...OR 6 MILES
NORTHWEST OF INGRAM...MOVING NORTHEAST AT 45 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT WEDNESDAY MORNING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3657 7932 3684 7957 3687 7953 3700 7934
3685 7918 3657 7921
TIME...MOT...LOC 0450Z 240DEG 45KT 3683 7919
$$
PC561
WWUS51 KRNK 270500
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
100 AM EDT WED OCT 27 2010
VAC143-270510-
/O.EXP.KRNK.TO.W.0019.000000T0000Z-101027T0500Z/
PITTSYLVANIA VA-
100 AM EDT WED OCT 27 2010
...THE TORNADO WARNING FOR CENTRAL PITTSYLVANIA COUNTY EXPIRES AT 100
AM EDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT WEDNESDAY MORNING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
LAT...LON 3657 7932 3684 7957 3687 7953 3700 7934
3685 7918 3657 7921
TIME...MOT...LOC 0451Z 240DEG 45KT 3683 7917
$$
PCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Oct 26, 11:31 PM EDT, 45 minutes earlier.
Area forecast discussion, Oct 26, 11:31 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1131 PM EDT TUE OCT 26 2010 .SYNOPSIS... A STRONG COLD FRONT WILL MOVE INTO THE AREA WEDNESDAY MORNING AND SLOWLY EDGE EAST OF THE AREA BY WEDNESDAY EVENING. WINDY CONDITIONS WILL OCCUR AHEAD AND BEHIND THIS FRONT INTO THURSDAY NIGHT. HIGH PRESSURE BUILDS INTO THE REGION BY FRIDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... TUESDAY EVENING UPDATE OF THE UPDATE... CANCELLED THE WIND ADVISORY IN THE WEST. PREFRONTAL BAND HAS MOVED THROUGH THE FAR WESTERN COUNTIES...ENDING STRONG SOUTHERLY WIND COMPONENT. THE TORNADIC THREAT CONTINUES...ESP THE ERN CWA...SOUTHSIDE VA INTO NC. PREVIOUS UPDATE... TORNADO WATCH 729 ISSUED FOR THE ENTIRE CWA UNTIL 3:00 AM. ENVIRONMENT FAVORABLE FOR ALL STORMS TO ROTATE DURING THE OVERNIGHT...QUESTION IS WHETHER THE STRONGER WINDS WILL MIX TO THE GROUND AND WHETHER WE CAN GET ENOUGH DEPTH TO THE THUNDERSTORM CORES TO PROMOTE TORNADIC DEVELOPMENT. HIGHEST CAPES ARE OVER SOUTHSIDE VA AND THE PIEDMONT OF NC...MUCAPES OF AROUND 1000 J/KG. 0-3 KM SR HELICITIES ARE AROUND 500. AS SUCH...IF DEPTH OF STORMS CAN TAKE ADVANTAGE OF THIS HIGH AMOUNT OF SHEAR...TORNADIC DEVELOPMENT WOULD BE QUITE FAVORABLE. GIVEN THE ENVIRONMENT WE ARE IN...AND THE FAST FORWARD SPEED OF THE SHOWERS AND STORMS...50 KT MEAN WIND...LEAD TIME FOR WARNINGS TONIGHT WILL BE SMALL. FOR FOLKS WITHOUT ACCESS TO RADAR OR ABILITY TO RECEIVE WARNINGS ONCE THEY GO TO BED...IF CLOUD TO GROUND LIGHTNING IS OBSERVED...YOU MIGHT TAKE COVER AS A PRECAUTIONARY MEASURE. CLOUD TO GROUND LIGHTNING IS AN INDICATOR THAT CLOUD DEPTH HAS INCREASED. AS SUCH...THIS INCREASE IN STORM DEPTH WILL LIKELY TAKE ADVANTAGE OF THE HIGHER SHEAR ALOFT PROMOTING INCREASED STORM ROTATION... NOT A GOOD THING. THAT SAID...OVERALL TREND OF THE CAPE DURING THE OVERNIGHT SHOULD BE DOWN. LOSS OF HEATING SHOULD ALLOW FOR CAPES TO DECREASE WITH TIME WHICH FAVORS LOW TOPPED STORMS...NOT DEEPER ONES. AT SOME POINT WE MAY BE ABLE TO CANCEL THE TORNADO WATCH...BUT UNTIL THEN... WILL MAINTAIN THE POSSIBILITY OF DAMAGING WIND GUSTS AND ISOLATED TORNADOES. PREVIOUS DSCN FROM TUESDAY AFTERNOON... STRONG LOW PRESSURE SYSTEM OVER NORTHERN MINNESOTA IS PUSHING A COLD FRONT EAST THROUGH KENTUCKY AND TENNESSEE. A SQUALL LINE WITH STRONG DAMAGING WINDS AND ISOLATED TORNADOES IS ACCOMPANYING THIS LINE AS IT MOVES EAST. THIS LINE IS BEING AIDED BY A VERY STRONG JET AT 850MB OF 50-60 KTS WHICH IS INCREASING HELICITY ACROSS THE AREA. BEST LARGE SCALE FORCING WILL PASS TO OUR NORTH AND BEST INSTABILITY WILL REMAIN TO OUR SOUTHWEST. THE COMBINATION OF THESE TWO SHOULD ALLOW THE LINE TO WEAKEN AT LEAST SLIGHTLY BEFORE IT ARRIVES...WITH THE STRONGEST PORTION OF THE QLCS PUSHING TO OUR NORTH ALONG WITH THE DYNAMICS...AND THE GREATEST THREAT OF TORNADOES TO OUR SOUTHWEST WITH THE INSTABILITY. HOWEVER WITH THAT BEING SAID...WE DO HAVE MARGINAL INSTABILITY OVER OUR AREA OF AROUND 1000 J/KG IN THE SOUTH. GIVEN THIS INSTABILITY AND INCREASING HELICITY MOVING INTO THE AREA...DISCRETE SUPERCELLS OVER NORTHERN ALABAMA AND EASTERN TENNESSEE MAY MOVE INTO THE SOUTHERN PORTION OF OUR CWA LATER THIS EVENING AND TONIGHT. ANY SUPERCELLS THAT CAN MOVE INTO THE AREA OUT AHEAD OF THE MAIN SQUALL LINE WILL HAVE THE POTENTIAL TO PRODUCE STRONG WINDS AND POSSIBLY A TORNADO. THE MAIN SQUALL LINE WILL APPROACH SOUTHEAST WEST VIRGINIA BETWEEN 7PM AND 10PM THIS EVENING. DESPITE NOT MUCH UPPER LEVEL FORCING...STRONG LOW LEVEL CONVERGENCE WILL KEEP THE LINE GOING. GIVEN THE VERY STRONG WINDS ALOFT...THIS LINE WILL HAVE THE POSSIBILITY OF MIXING THESE WINDS DOWN TO THE SURFACE. THUS DAMAGING WIND GUSTS WILL BE POSSIBLE WITH THE LINE AS IT ENTERS THE WESTERN PORTION OF OUR CWA. GIVEN HIGH HELICITY...STILL CANNOT RULE OUT AN ISOLATED TORNADO AS WELL WITH THE MAIN LINE. AS THE SQUALL LINE MOVES EAST THE UPPER LEVEL WINDS BECOME PARALLEL TO THE LINE WHICH WILL ACT TO SLOW AND WEAKEN THE LINE. JUST HOW FAR SOUTH THESE SHOWERS AND THUNDERSTORMS GET IS THE QUESTION. CURRENT THINKING IS THAT THEY MAKE IT TO ROANOKE AND LYNCHBURG BY SHORTLY AFTER MIDNIGHT BEFORE COMING TO A STOP. STRONG WINDS WILL BE POSSIBLE WITH THESE SHOWERS AND THUNDERSTORMS THROUGH AT LEAST MIDNIGHT. LEANED TOWARDS THE WARMER MOS SOLUTIONS FOR LOWS TONIGHT GIVEN EXPECTED RAIN AND CLOUD COVER. NOT BUYING INTO THE SHARP DROP IN TEMPERATURES ADVERTISED BY THE NAM BEHIND THE FRONT. WIND ADVISORY POSTED FOR THE HIGHER ELEVATIONS TONIGHT WITH THE STRONG JET ALOFT. STRONGEST WINDS NOT LIKELY TO MAKE IT DOWN TO THE LOWER ELEVATIONS...HOWEVER STILL COULD SEE GUSTS OF OVER 30 MPH IN THESE LOWER ELEVATIONS LATER THIS AFTERNOON AND EVENING. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... MODELS ARE DIFFERING SOME ON THE PREFRONTAL LINE OF SHOWERS/TSRA EARLY IN THE MORNING WITH THE NAM SLIGHTLY FASTER TAKING THE FRONT EAST INTO THE PIEDMONT BY LATE MORNING. SHOULD SEE A SLOWING AS THE FRONT BECOMES PARALLEL TO THE FLOW ALOFT. STILL SEEING CAT POPS IN THE WEST THRU MID MORNING AND AS THE FRONT SLIDES EAST INTO THE BLUE RIDGE WED AFTN...THE LINE SHOULD BECOME SOMEWHAT BKN WITH LOW LVL JET AND LIFT TAKING A NEWD TREK...SO THE THREAT OF SHOWERS WILL BE BEST ACROSS THE NRN HALF OF THE CWA IN THE LATE MORNING TO EARLY AFTN WITH SOME DRYING ARRIVING IN THE WEST BEHIND THE SFC FRONT THE END OF THE DAY. THE WIND FIELD REMAINS STRONG IN THE MORNING AND NOT OUT OF THE QUESTION THAT SVR TSRA OR GUSTY WINDS FROM THE SHOWERS WILL TRANSLATE TO THE SFC. REDEVELOPMENT IN THE PIEDMONT IS EXPECTED IN THE AFTN AS SOME SOLAR INSOLATION SEEMS POSSIBLE AHEAD OF THE FRONT. APPEARS BEST THREAT WILL BE FROM WINDS ALONG/EAST OF HIGHWAY 29 FROM LYH/DAN BY EARLY AFTN AND HEADING TOWARD THE VA/NC COAST LATE. WAVES OF LOW PRESSURE ALONG THE FRONT WILL ALSO POTENTIALLY BRING SOME ADDED HELICITY AND ISOLATED TORNADOES NOT OUT OF THE QUESTION. ALSO...SLOWER MOVEMENT OF FRONT MAY ALLOW TRAINING OF STORMS...WITH HEAVY RAIN POSSIBLE. TEMPS WILL BE TRICKY WED AS MOS IS SHOWING EXTREMES WITH THE MET GOING WITH LOWER 60S IN THE FAR WEST WHILE THE MAV HAS 70S. WENT TOWARD A COOLER SOLUTION THE MTNS OF WV...WITH BLEND MAV/MET ELSEWHERE. BY WED NIGHT...THE MAIN BRUNT OF THE WEATHER WILL BE SHIFTING EAST BUT WITH SLOWER MOVEMENT POTENTIAL...WILL SLOW DOWN THE ENDING OF POPS AND KEEP CHANCES IN THE EAST OVERNIGHT...ENDING BY THURSDAY AT 12Z/8AM. TEMPS BEHIND THE FRONT WILL BE SLOW TO FALL...AS WINDS STAY UP...AND COLDER AIRMASS LAGS UNTIL THURSDAY. WINDS THURSDAY AFTN PICK UP INTO THU NIGHT AS ANOTHER SHORTWAVE MOVES ACROSS THE OHIO VALLEY INTO THE CENTRAL APPS. COULD SEE SOME SNOWFLAKES IN THE GREENBRIER COUNTY MTNS LATE THU NIGHT AS THE SHORTAVE PULLS EAST. WENT CLOSE TO MAV/MET BLEND ON HIGHS THU AND LOWS THU NIGHT. FRIDAY WILL SEE HEIGHTS START TO BUILD AS TROUGH MOVES OFF THE MID ATLANTIC/NORTHEAST COAST...WITH SUNNY SKIES EXPECTED. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... HIGH PRESSURE DOMINATES THE MIDDLE ATLANTIC FOR THE UPCOMING WEEKEND. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL. A STRONGER AREA OF HIGH PRESSURE WILL MOVE ACROSS THE GREAT LAKES INTO SE CANADA BY THE BEGINNING OF NEXT WEEK. AS AN UPPER WAVE DIVES ACROSS THE CONTINENTIAL DIVIDE INTO THE ARKLATEX...SURFACE LOW PRESSURE WILL DEVELOP OVER KENTUCKY. THE RESULTING EASTERLY/UPSLOPE FLOW SHOULD PRODUCE CLOUDY/COOL/WET CONDITIONS INTO NEXT TUESDAY. && .AVIATION /03Z WEDNESDAY THROUGH SUNDAY/... STRONG 40 KT LLJ EVIDENT IN THE RAOB THIS EVENING AT ABOUT 3KFT AGL. WINDS INCREASE TO 70 KTS AT 10KFT. LLWS GOOD POSSIBILITY UNTIL THE LLJ WEAKENS LATER TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD DURING THE OVERNIGHT AND EARLY MORNING WEDNESDAY. A COLD FRONT IS MOVING THROUGH ERN TN/KY AND WILL PASS THROUGH THE AREA DURING THE DAY WEDNESDAY. UNTIL THE FRONT CLEARS THE AREA...SHOWERS AND THUNDERSTORMS A HIGH PROBABILITY WITH POOR FLYING CONDITIONS. A RETURN TO VFR FOR MOST AREAS IS EXPECTED THURSDAY...ALTHOUGH POST FRONTAL WINDS MAY REMAIN GUSTY THURSDAY AFTERNOON INTO FRIDAY. VFR UNDER LIGHTER WINDS SHOULD PREVAIL FOR EARLY IN THE WEEKEND WITH HIGH PRESSURE ABOUT OVERHEAD. && .CLIMATE... THE HIGH TEMPERATURE THIS AFTERNOON AT THE BLUEFIELD AIRPORT WAS 78 DEGREES...WHICH ESTABLISHED A NEW DAILY HIGH TEMPERATURE RECORD FOR THE DATE. THE PREVIOUS DAILY HIGH TEMPERATURE RECORD FOR OCTOBER 26TH WAS 76...SET IN 1991. RECORD HIGH MINS ARE POSSIBLE AT LYNCHBURG AND DANVILLE. THE RECORD HIGH MIN AT LYH IS 60 IN 1984. THE RECORD HIGH MIN AT DAN IS 62 DEGREES IN 1984. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/WP NEAR TERM...MC/PM SHORT TERM...WP LONG TERM...KM AVIATION...PM CLIMATE...PM
Hazardous weather outlook, Oct 26, 11:57 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1157 PM EDT TUE OCT 26 2010 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-280400- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 1157 PM EDT TUE OCT 26 2010 ...TORNADO WATCH 729 IN EFFECT UNTIL 3 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO PASS ALONG ANY SEVERE REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Oct 26, 6:59 PM EDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
659 PM EDT TUE OCT 26 2010
NCZ002>004-019-020-VAZ016-017-032-270000-
ALLEGHANY NC-CARROLL VA-FLOYD VA-PATRICK VA-STOKES NC-SURRY NC-
WILKES NC-YADKIN NC-
659 PM EDT TUE OCT 26 2010
...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS WILL AFFECT
ALLEGHANY...CARROLL...FLOYD...PATRICK...STOKES...SURRY...WILKES AND
YADKIN COUNTIES...
AT 652 PM EDT...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS
WERE LOCATED 5 MILES EAST OF NORTH WILKESBORO...MOVING NORTHEAST AT
45 MPH. ADDITIONAL SHOWERS WERE LOCATED NEAR DOBSON MOVING NORTHEAST
AT 50 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.RAINFALL AMOUNTS
UP TO A HALF INCH ARE ALSO POSSIBLE.
STORMS WILL BE NEAR PLEASANT HILL...PLEASANT HILL...SWANCREEK...AND
BENHAM AROUND 705 PM...ELKIN...JONESVILLE...ARLINGTON...AND STATE
ROAD AROUND 710 PM...BURCH AND AND CRUTCHFIELD AROUND 715 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3634 8126 3657 8093 3656 8084 3661 8088
3697 8036 3658 8004 3650 8003 3606 8104
KKSpecial weather statement, Oct 26, 7:36 PM EDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
736 PM EDT TUE OCT 26 2010
VAZ016-017-032>034-043>045-270030-
BEDFORD VA-CAMPBELL VA-CARROLL VA-FLOYD VA-FRANKLIN VA-HENRY VA-
PATRICK VA-PITTSYLVANIA VA-
736 PM EDT TUE OCT 26 2010
...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS WILL AFFECT
BEDFORD...CAMPBELL...CARROLL...FLOYD...FRANKLIN...HENRY...PATRICK
AND PITTSYLVANIA COUNTIES...
AT 729 PM EDT...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS
WERE LOCATED 6 MILES WEST OF STUART...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
STORMS WILL BE NEAR ROCKY KNOB RECREATION AREA...AND ROCKY KNOB
SUMMIT AROUND 740 PM...BUFFALO RIDGE...AND WOOLWINE AROUND 745
PM...CHARITY...AND FLOYD AROUND 750 PM...FAIRY STONE STATE
PARK...PHILPOTT DAM...AND ENDICOTT AROUND 755 PM AND BASSETT AROUND
800 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3682 8060 3715 7999 3716 7993 3720 7989
3746 7940 3707 7917 3655 8035 3655 8039
KKSpecial weather statement, Oct 26, 8:30 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
830 PM EDT TUE OCT 26 2010
NCZ002-003-VAZ015>017-032-033-043-270130-
ALLEGHANY NC-CARROLL VA-FLOYD VA-FRANKLIN VA-GRAYSON VA-HENRY VA-
PATRICK VA-SURRY NC-
830 PM EDT TUE OCT 26 2010
...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS WILL AFFECT
ALLEGHANY...CARROLL...FLOYD...FRANKLIN...GRAYSON...HENRY...PATRICK
AND SURRY COUNTIES...
AT 825 PM EDT...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS
WERE LOCATED 5 MILES NORTHWEST OF MOUNTAIN PARK NORTHWARD TO
GROUNDHOG MOUNTAIN...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. RAINFALL
AMOUNTS UP TO A HALF INCH ARE ALSO POSSIBLE.
STORMS WILL BE NEAR BOTTOM...AND GALAX CITY AROUND 835 PM...PINE
RIDGE...LAMBSBURG...WHITE PLAINS...AND PIPERS GAP AROUND 840
PM...CANA...TOAST...MOUNT AIRY AND AND FLAT ROCK AROUND 845 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3640 8097 3660 8112 3717 7990 3692 7962
3688 7963 3634 8088
KKSpecial weather statement, Oct 26, 9:55 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
955 PM EDT TUE OCT 26 2010
VAZ018>020-023-WVZ044-045-270300-
ALLEGHANY VA-BATH VA-BOTETOURT VA-CRAIG VA-GREENBRIER WV-MONROE WV-
955 PM EDT TUE OCT 26 2010
...A LINE OF SHOWERS WITH HEAVY RAIN WILL AFFECT
ALLEGHANY...BATH...BOTETOURT...CRAIG...GREENBRIER AND MONROE
COUNTIES...
AT 953 PM EDT...THE LINE OF SHOWERS WAS LOCATED OVER WESTERN
GREENBRIER COUNTY...MOVING EAST AT 45 MPH.
WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THIS LINE. VERY HEAVY RAIN
WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS SHOWER WILL BE NEAR LEWISBURG AIRPORT AROUND 1000 PM...NATURAL
WELL AROUND 1015 PM...HOLLINS AROUND 1030 PM AND LONGDALE FURNACE
AROUND 1045 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3818 8036 3811 8036 3805 8027 3804 8018
3807 7996 3815 7992 3813 7958 3793 7961
3789 7965 3785 7962 3775 7969 3770 7967
3738 8000 3741 8008 3740 8012 3767 8068
3771 8065 3776 8066 3790 8050 3819 8050
PCSpecial weather statement, Oct 26, 10:08 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1008 PM EDT TUE OCT 26 2010
NCZ003-VAZ016-017-032-033-043-270300-
CARROLL VA-FLOYD VA-FRANKLIN VA-HENRY VA-PATRICK VA-SURRY NC-
1008 PM EDT TUE OCT 26 2010
...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS WILL AFFECT
CARROLL...FLOYD...FRANKLIN...HENRY...PATRICK AND SURRY COUNTIES...
AT 1002 PM EDT...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WIND
WERE LOCATED NEAR CANA...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. RAINFALL
AMOUNTS UP TO A HALF INCH ARE ALSO POSSIBLE.
STORMS WILL BE NEAR GROUNDHOG MOUNTAIN...AND ARARAT AROUND 1015
PM...LAUREL FORK AROUND 1020 PM...MEADOWS OF DAN...MABRY MILL...AND
STUART AROUND 1025 PM...ROCKY KNOB RECREATION AREA...AND ROCKY KNOB
SUMMIT AROUND 1030 PM...BUFFALO RIDGE AND AND WOOLWINE AROUND 1035
PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3639 8067 3656 8086 3720 7984 3690 7963
3687 7963 3655 8033 3655 8043 3650 8044
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 8:30 PM EDT | Special Weather Statement | RNK | Carroll, Floyd, Franklin, Patrick, City of Galax | 60 min |
| Oct 26, 9:55 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, Craig, City of Covington | 65 min |
| Oct 26, 10:08 PM EDT | Special Weather Statement | RNK | Franklin, Patrick | 52 min |
| Oct 26, 11:21 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, Pittsylvania, City of Martinsville | 54 min |
| Oct 26, 11:27 PM EDT | Tornado Warning | RNK | Franklin, Henry, Patrick, Pittsylvania, City of Martinsville | 48 min |
| Oct 27, 1:58 AM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 47 min |
| Oct 27, 2:42 AM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 48 min |
| Oct 27, 2:49 AM EDT | Tornado Warning | RNK | Charlotte, Halifax | 26 min |
| Oct 27, 4:19 AM EDT | Special Weather Statement | RNK | City of Danville | 56 min |
| Oct 27, 5:04 AM EDT | Special Weather Statement | RNK | Craig, Montgomery, Roanoke, City of Salem | 56 min |
| Oct 27, 3:11 PM EDT | Special Weather Statement | RNK | Appomattox | 34 min |
| Oct 27, 3:15 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Campbell | 42 min |
| Oct 27, 4:02 PM EDT | River Flood Warning | RNK | Halifax | 60 hr |
| Oct 27, 5:50 PM EDT | Special Weather Statement | RNK | Appomattox, Campbell | 40 min |
| Oct 27, 6:50 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 40 min |
| Oct 27, 7:32 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania | 73 min |
| Oct 27, 7:51 PM EDT | Tornado Warning | RNK | Henry, Pittsylvania, City of Danville | 54 min |
Nearby
Tornado Warnings in Virginia, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.